Lithuanian Mathematical Journal

, Volume 58, Issue 1, pp 95–103 | Cite as

Inequalities for convex functions via Stieltjes integral

  • Tomasz Szostok


We present a method of proving inequalities for convex functions with use of Stieltjes integral. First, we show how some well-known inequalities can be obtained, and then we show how new inequalities and stronger versions of some existing results can be obtained.


convex functions Hermite–Hadamard inequalities Ohlin lemma Stieltjes integral 


26A51 26D10 39B62 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    M. Denuit, C. Lefèvre, and M. Shaked, The s-convex orders among real random variables, with applications, Math. Inequal. Appl., 1(4):585–613, 1998.MathSciNetzbMATHGoogle Scholar
  2. 2.
    S.S. Dragomir and C.E.M. Pearce, Selected Topics on Hermite–Hadamard Inequalities and Applications, RGMIA Monographs, Victoria University,Melbourne, 2000.Google Scholar
  3. 3.
    J. Ohlin, On a class of measures of dispersion with application to optimal reinsurance, Astin Bull., 5(2):249–266, 1969.CrossRefGoogle Scholar
  4. 4.
    A. Olbryś and T. Szostok, Inequalities of the Hermite–Hadamard type involving numerical differentiation formulas, Result. Math., 67(3–4):403–416, 2015.MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    T. Rajba, On the Ohlin lemma for Hermite–Hadamard–Fejér type inequalities, Math. Inequal. Appl., 17(2):557–571, 2014.MathSciNetzbMATHGoogle Scholar
  6. 6.
    T. Rajba, On a generalization of a theorem of Levin and Stečkin and inequalities of the Hermite–Hadamard type, Math. Inequal. Appl., 20(2):363–375, 2017.MathSciNetzbMATHGoogle Scholar
  7. 7.
    T. Rajba, On some recent applications of stochastic convex ordering theorems to some functional inequalities for convex functions: A Survey, in J. Brzdęk, K. Ciepliński, and T. Rassias (Eds.),Developments in Functional Equations and Related Topics, Springer Optim. Appl., Vol. 124, Springer, Cham, 2017, pp. 231–274.Google Scholar
  8. 8.
    T. Szostok, Levin Stečkin theorem and inequalities of the Hermite–Hadamard type, arXiv:1411.7708.Google Scholar
  9. 9.
    T. Szostok, Ohlin’s lemma and some inequalities of the Hermite–Hadamard type, AequationesMath., 89(3):915–926, 2015.MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    T. Szostok, Functional inequalities involving numerical differentiation formulas of order two, Bull. Malays. Math. Sci. Soc. (2), 2017, available from:

Copyright information

© Springer Science+Business Media, LLC, part of Springer Nature 2018

Authors and Affiliations

  1. 1.Institute of MathematicsUniversity of SilesiaKatowicePoland

Personalised recommendations